Nausea & Junk-Food
Aug 30, 2004
I have been on HIV post-exposure prophylaxis for a little over a week now, and I'm concerned about some side-effects I'm having. For several months I have been focusing on a relatively strict diet of only healthy foods, and for a few weeks before starting this treatment I eliminated all artificial sugars from my diet (i.e. softdrinks, deserts, etc.) However since I've been taking the meds, I can no longer stomach healthy foods & even the THOUGHT of eating them brings on a wave of nausea. I can still eat some healthy stuff, like chicken and a few vegetables; but they have to be fried in a lot of oil. Fast-food is the only thing that doesn't make me want to "spill my cookies". AND just like the junkfood, sweets and sugar don't turn my stomach, so I've returned to eating them as well. I'm assuming that this is something that will pass as time goes on, but is it possible that junkfood is a "comfort" for me & this is more psychological that physiological? Or is junkfood truly easier to digest than healthier foods? I'm not so worried about my own situation, as I only have three weeks left to take these meds. I'm more concerned about a friend who will (ironically) start taking the same combo I'm on (Kaletra & Combivir) in the next few months.. Will he have to throw all his healthy eating habits out the window to accomodate these drugs?
Thanks so much for your time-- and a big kudos to all of you for this website! It's my main source of information through which I can help some dear friends deal with this disease.
Response from Dr. Henry
I have not seen any real pattern that "junk=food" helps patients tolerated HIV meds better. I suspect that varies from person to person but most due well with healthy foods. The first weeks/months of many/most HIV meds is often very rough on the stomach so anything that seems to help is seized upon my patients to help them cope. Many patients get better after a month or so (of no comfort for persons who are on the meds for a month only). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Urine After Fisting Worried I Have HIV
- Burning Penis After Touching Vagina Worried I Have HIV
- Diarrhea After Anal With Condom Worried I Have HIV
- Groin Pain After Insertive Anal Sex Worried I Have HIV
- Herpes After Oral Sex Hooker What Are The Chances Of HIV
- Itchy Skin After Touching A Bloody Scab Sign Of HIV AIDS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.